MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954460
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Seroma (2069)
Date of Event 10/18/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2010 - patient was diagnosed with large right lower quadrant anterior abdominal wall incarcerated incisional hernia with small bowel obstruction thereby underwent open repair with the implant of composix e/x mesh (device #1).Per operative notes, "the hernia defect in the right lower quadrant was noted to be quite large with incarcerated bowel.Enterolysis was performed.Second hernia was superior near the umbilicus, this was repaired.A composix e/x mesh (device #1) was placed on undersurface of fascia and sutured." (b)(6) 2013 - patient was diagnosed with recurrent incisional hernia at right lower quadrant and adhesions thereby underwent laparoscopic repair.Per operative notes, "dense adhesions were encountered.Two loops of bowel stuck in the hernia sac was reduced.The small bowel adhered to the edge of mesh (device #1) and hernia sac itself.A portion of seromuscular layer in the mesh was excised.The bowel was repaired.The fascial defect also was repaired with sutures, reapproximating the old mesh (device #1) superiorly and laterally.A piece of biologic mesh was placed." (b)(6) 2013 - patient was diagnosed with seroma at right lower quadrant incisional hernia site thereby underwent drainage of seroma.(b)(6) 2014 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with the implant of ventralight st mesh (device #2).Per operative notes, "the sac was opened and several loops of small intestine were adherent.A piece of mesh (device #1) was seen in lower abdomen.The fascial defect was at superior margin of mesh.The adhesions were taken down.A piece of ventralight st mesh (device #2) was placed on undersurface of fascia and sutured." (b)(6) 2014 - patient was diagnosed with abdominal wall seroma thereby underwent drainage.Ni-ni, patient got infected and the entire mesh (device #2) was removed.Attorney alleges that the patient had adhesions, bowel obstruction, bowel perforation, hernia recurrence, ring break, seroma, infection, pain and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, post implant of ventralight st, patient was diagnosed with unspecified infection and seroma.The instruction for use supplied along with the device lists infection and seroma as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.The warning section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device".A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-may-2014) is considered to be a best estimate.This emdr represent the ventralight st (device #2).An additional supplemental emdr was submitted to represents the composix e/x mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21906693
Report Number1213643-2025-090171
Device Sequence Number4221248
Product Code FTL
UDI-Device Identifier00801741031625
UDI-Public(01)00801741031625(17)160528(10)HUYE0508
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2016
Device Catalogue Number5954460
Device Lot NumberHUYE0508
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight122 KG